MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PCH BSKT DCKLING STR; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. PCH BSKT DCKLING STR; ACCESSORIES,ARTHROSCOPIC
Catalog Number 012044
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One duckling basket punch straight punch was returned for evaluation.Visual assessment of the device confirmed the reported complaint of breakage.The actuator has broken where it interfaces with the upper jaw.The upper jaw and broken portion of the actuator were not returned for examination.Dimensional assessment of the actuator confirmed an excessive amount of material has been removed from the actuator proximal to the break and no longer meets print specification.All operators within manufacturing work cell have been retrained to the specification for the assembly and inspection requirements for linear instruments.
 
Event or Problem Description
It was reported that during the surgery the tool shaft was offset.A backup device was available to complete the procedure with no delay or patient injuries.Additional information states that device broke down inside the patient, there were no separated parts (the mechanism was wedged).
 
Additional Manufacturer Narrative
Visual inspection and functional testing could not be performed because the device in question has not been returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of a failure without having the failed product.As such the complaint is being closed without conclusion.However, if the product is returned in the future the complaint can be reopened and evaluated.

Brand Name
PCH BSKT DCKLING STR
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8612006
Report Number1219602-2019-00559
Device Sequence Number16238537
Product Code NBH
UDI-Device Identifier03596010023964
UDI-Public03596010023964
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number012044
Device Lot Number50706765
Was Device Available for Evaluation? No
Date Returned to Manufacturer05/09/2019
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer11/11/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1